NewsCovering Kern County

Actions

Arvin police help juvenile experiencing drug overdose with use of Narcan spray

Naloxone nasal spray for opioid overdose gets approval, may be used by non-medical professionals
Posted at 1:14 PM, Sep 14, 2020
and last updated 2020-09-14 16:15:06-04

ARVIN, Calif. — The Arvin Police Department was able to help a juvenile who was unresponsive due to a drug overdose with the use of Narcan nasal spray.

The department officers responded around 10:40 a.m. Monday to a call about a juvenile who wasn’t breathing and was turning purple. When they arrived, witnesses said the juvenile had possibly smoked Percocet, a prescription pain medication.

An officer retrieved a Narcan nasal spray, used to reverse the effects of opioid drug overdoses. The officer used the spray and, according to Arvin Police, the juvenile began taking regular breaths after around 30 seconds.

After receiving aid from paramedics, the juvenile was taken to a local hospital for further treatment.